Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 35, NWS Mobile, AL

February 2, 2006Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Feb 2, 2006, 5:32 AM CST for Baldwin County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 2, 2006, 5:32 AM CST (11:32 UTC)
Expired
Feb 2, 2006, 6:15 AM CST
In force
43 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Baldwin County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 2, 2:10 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 021136
SVRMOB
ALC003-021215-
/O.NEW.KMOB.SV.W.0035.060202T1132Z-060202T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
532 AM CST THU FEB 2 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  BALDWIN COUNTY IN SOUTHWEST ALABAMA

* UNTIL 615 AM CST

* AT 527 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF 
  DOWNTOWN MOBILE TO 3 MILES WEST OF DAUPHIN ISLAND...  
  MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DOUGLASVILLE AND BAY MINETTE BY 540 AM CST
  STEELWOOD BY 545 AM CST
  WEEKS BAY AND TURKEY BRANCH BY 550 AM CST
  ROSINTON AND ROBERTSDALE BY 555 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3114 8788 3027 8793 3032 8756 3117 8772

$$
1 follow-up statement
000 
WWUS54 KMOB 021218
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
618 AM CST THU FEB 2 2006

ALC003-021228-
/O.EXP.KMOB.SV.W.0035.000000T0000Z-060202T1215Z/
BALDWIN AL-
618 AM CST THU FEB 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN COUNTY EXPIRED
AT 615 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST THURSDAY MORNING
FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3114 8788 3027 8793 3032 8756 3117 8772

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 4:45 AM CST, 47 minutes earlier.

Area forecast discussion, Feb 2, 4:45 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
445 AM CST THU FEB 2 2006

.SHORT TERM...(TODAY AND TONIGHT)...

LOW LEVEL FLOW IS FORECAST TO VEER AND STRENGTHEN ATOP FORECAST AREA
THROUGH THE REMAINDER OF THE MORNING AS VIGOROUS HIGH LAYER
DISTURBANCE ROLLS NORTHEAST THROUGH CENTRAL LOUISIANA. LATEST
VELOCITY WIND PROFILES FROM NEW ORLEANS RADAR IS SHOWING THAT WINDS
AT 5KFT OFF THE SURFACE HAVE INCREASED TO 50 TO 60 KNOTS. FRACTION
OF THESE WINDS WERE MIXING DOWN IN BOWING LINE SEGMENTS...APPROACHING
THE FORECAST AREA THIS MORNING WITH 05 DEGREE RADAR VELOCITY DATA
SHOWING UPWARDS OF 30 TO 40 KNOTS. COUPLED WITH A STRONG EAST TO
NORTHEAST STORM MOTION OF AROUND 40 KNOTS...STRONG WINDS OF 40 TO 50
MPH ARE NOT OUT OF THE QUESTION. SOME OF THESE STORMS COULD HAVE
SEVERE WIND GUSTS AS WELL...IN EXCESS OF 60 MPH. VERY IMPRESSIVE
REFLECTIVITY AND VELOCITY SIGNATURES JUST TO THE WEST WILL MAKE FOR
A BUSY REMAINDER OF THE MORNING WITH THE POTENTIAL FOR WEATHER
WARNINGS INCREASING WITH TIME. DUE TO THE INCREASING
DIRECTIONAL/SPEED SHEAR IN THE BOUNDARY LAYER THIS MORNING...THE
STORM PREDICTION CENTER HAS PLACED TORNADO WATCH 26 THROUGH 10 AM
FOR THE SOUTHERN HALF OF THE FORECAST AREA. SEVERE WEATHER THREAT
DIMINISHES AS WE HEAD THROUGH THE AFTERNOON. LOW PRESSURE KICKS OFF
TO THE NORTHEAST INTO TENNESSEE AND PUSHES CONVECTIVE WEATHER INTO
THE SOUTHEAST UNITED STATES. NOTHING OVERLY DRAMATIC TO DISCUSS WITH
REGARD TO TEMPERATURES. /10

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)...

WILL SEE A REINFORCING SURGE OF COOLER AIR AS STRONG FRONTAL PASSAGE
OCCURS FRIDAY EVENING. A LOWERING OF THE 1000-500 MB THICKNESSES
BRINGS ABOUT A COOLING TREND THROUGH THE WEEKEND. EXPECT TO SEE YET
ANOTHER FRONTAL PASSAGE ON MONDAY. IN THE WAKE OF THIS FRONT...WILL
BE UNDER THE INFLUENCE OF SHALLOW COOL AIRMASS/LOW LEVEL RIDGE
THROUGH MID WEEK. LATEST OFFICIAL FORECAST CALLS FOR TEMPERATURES TO
BE AT OR SLIGHTLY BELOW CLIMATOLOGY...IN LINE WITH THE MEDIUM RANGE
MOS NUMBERS. UPPER LEVEL PATTERN WILL GENERALLY HAVE FLOW FROM A
WESTERLY DIRECTION...WHICH WOULD LEND TO A LENGTHY PERIOD OF A
CLOUDY SKY CONDITION AND A SMALL CHANCE OF SHOWERS. /10

&&

.MARINE...AN AREA OF LOW PRESSURE OVER EAST TEXAS WILL MOVE EAST
ACROSS THE CENTRAL GULF STATES LATER TODAY. SOUTHERLY WINDS AND SEAS
WILL STEADILY BUILD AS THE LOW APPROACHES FROM THE WEST. NUMEROUS
SHOWERS AND THUNDERSTORMS CAN ALSO BE EXPECTED. SOME STORMS COULD
BECOME SEVERE AT TIMES. A TORNADO WATCH IS IN EFFECT FOR THE NEAR
SHORE WATERS OUT TO 20 NM INCLUDING MOBILE BAY FOR THIS MORNING. IN
THE WAKE OF THE LOW A LIGHT NORTHERLY WIND FLOW CAN BE EXPECTED
BEGINNING LATE TONIGHT...CONTINUING THROUGH LATE FRIDAY MORNING...
BECOMING SOUTHWEST DURING THE AFTERNOON. NORTHERLY WINDS AND SEAS
WILL BUILD FRIDAY NIGHT THROUGH EARLY SUNDAY AS ANOTHER COLD FRONT
SURGES THROUGH THE REGION. /32

&&

.FIRE WEATHER...LOWEST RH REMAINS WELL ABOVE CRITICAL THRESHOLDS FOR
THE NEXT FEW DAYS. WET WEATHER TODAY MITIGATES FIRE DANGER. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  51  71  48 /  90  10  30  30
PENSACOLA   72  53  70  49 / 100  20  20  30
DESTIN      68  56  70  49 / 100  20  20  30
EVERGREEN   68  50  69  45 / 100  20  30  40
WAYNESBORO  69  49  67  44 / 100  10  40  40
CAMDEN      67  50  67  44 / 100  20  50  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TODAY GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675.
MS...NONE.

&&
Hazardous weather outlook, Feb 1, 4:00 PM CST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CST WED FEB 1 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
400 PM CST WED FEB 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TONIGHT AND THURSDAY...

A STRONG LOW PRESSURE SYSTEM TAKING SHAPE OVER TEXAS LATE TODAY WILL
MOVE EAST ACROSS MISSISSIPPI AND ALABAMA THURSDAY.  AS THIS LOW
PRESSURE SYSTEM APPROACHES FROM THE WEST...A WARM FRONT WILL
MOVE SLOWLY NORTHEAST ACROSS SOUTH MISSISSIPPI...SOUTH ALABAMA AND
THE WESTERN FLORIDA PANHANDLE EARLY THURSDAY.  THERE WILL BE ENOUGH
WIND SHEAR AND INSTABILITY NEAR THE WARM FRONT TO SUGGEST THE
POSSIBILITY OF ISOLATED SEVERE STORMS IN THE EARLY MORNING HOURS
THURSDAY OVER SOUTHEAST MISSISSIPPI AND COASTAL ALABAMA...THEN AFTER
SUNRISE AND THROUGH THE EARLY AFTERNOON HOURS OVER THE WESTERN
FLORIDA PANHANDLE AND INTERIOR SOUTH ALABAMA.  THE PRIMARY THREAT
WITH THESE STORMS WOULD BE LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES.

ALL PERSONS ACROSS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE
WESTERN FLORIDA PANHANDLE SHOULD CHECK THEIR PREPAREDNESS FOR SEVERE
WEATHER THIS EVENING.  THEY SHOULD MAKE SURE THEIR NOAA ALL HAZARDS
WEATHER RADIOS HAVE A GOOD BATTERY BACKUP...IN CASE SEVERE WEATHER
WARNINGS BECOME NECESSARY DURING THE PRE-DAWN HOURS FOR THEIR AREA.

STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER PATTERN.

WINDS AND SEAS WILL INCREASE INTO THE 25 TO 30 KNOT RANGE OVER THE
COASTAL WATERS TONIGHT.  SMALL CRAFT ADVISORIES REMAIN POSTED OVER
THE GULF COASTAL WATERS THROUGH THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY...

WINDS AND SEAS WILL BUILD AGAIN OVER THE MARINE AREA OVER THE
WEEKEND AS A SECONDARY COLD FRONT MOVES ACROSS THE REGION.

NO HAZARDOUS WEATHER IS FORECAST LATE IN THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER OPERATIONS MAY BE REQUIRED AFTER MIDNIGHT AND EARLY
THURSDAY MORNING OVER PORTIONS OF THE AREA.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 5:02 AM CSTSevere Thunderstorm WarningMOBMobile28 min
Feb 2, 3:19 PM CSTTornado WarningMOBConecuh, Monroe26 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.